T Nation

Is this Infection?


#1

Hello All,

I had a IM injection in my deltoid 5 days ago. I’ve been getting major injection site pain and swelling with my last two pins. I think I might be allergic to the oil. I’m on antibiotics but I have major swelling in my tricep about 4 inches below the injection site on my deltoid. The actual injection site is fine. Is this an infection or a inflammation response to the oil?!

IMG_20180118_142553__01__01|306x500

Thank you,


#2

Photo is not loading for me.

Have you started a new bottle of gear? Do a search on here about ethyl oleate, or PIP.


#3

IMG_20180118_180054
image hosting services

I had swelling with the first two pins but not like this. Guy sent replacement because I thought batch was bad. This is first pin of the replacement. I’ve read extensively about pip, benzyl alcohol, Ethyl Oleate etc… I think this reaction is to strong to be the solvents that cause it should be subsided by now. It’s weird because the bad spot is pretty far from the pin site. Like GSO is to thin and pooled down by my tricep.


#4

Looks like a hematoma almost now. Taking antibiotics but it just keeps bruising more. Pain and redness are subsiding slowly.


#5

It looks fine to me. My buddy got the same thing. I’ve had a few infections and you know right away since swelling doesn’t stay in the muscle, it puffs up under the skin either a lot or a little. Probably just an unlucky pin. If you don’t see improvements after 3-5 days I’d get it checked


#6

Worse today. Went to doc, cellulitis with possible abscess. Double antibiotics, er if it grows. I prepared the area with alcohol methodically, change pin after draw etc… Still got this. Wish I could put this vendor on blast. Never had this problem before. This stuff is not sterile.


#7

Can’t do it on here obviously, but there is another site that starts with an ‘e’ which will allow you to sing from the mountaintop.


#8

Looks like a bad reaction to EO, with a bruise at the injection site, rather than a bacterial infection. EO reactions are reddish, hot and feel like a swollen bump about the size of your palm. They can be very painful, but aren’t bacterial infections, go by the end of a week.
Bacterial infections usually also have spidering of the surrounding blood vessels or a blotchy appearance.

What is the gear you are injecting? Major culprit for EO is high mg/ml testosterone(eg over 250mg/ml), but it can be used in any injectable.


#9

Unfortunately most Dr’s are not aware of steroid related issues. A reasonable precaution to be on AB’s. Swelling and oil deposit are easily mistaken for an abscess. You could put a clean syringe into the site, you will probably only get out clear fluid. If you bring out pus then its an abscess.
I don’t think it is though.
The gear can be sterile, and still give you swelling if you are allergic to EO or another ingredient.
Only thing you can do to avoid it is to obtain gear without the offending substance.


#10

received_10215470438023558

On double AB, going to get imaging done to see if there’s a abscess tomorrow. Swelling is going down that bruised spot is still really hard.


#11

That has bruised up quite a large area, and the line of swelling does go a long way down your arm.
I think its good that you are on the AB’s for precautionary measures, better to be safe than sorry.
For long estered testosterones its not uncommon to feel a 1"-2" diameter sized lump, where the oil deposits in the muscle, and takes time to absorb.
Let us know how it turns out.


#12

Pretty sure this is how my arm would have looked if I pinned my Primo 200 in that spot. Got giant painful lumps in my ass and bruising. Unbearable. I cut it with equal ratio of sterile grapeseed oil in the syringe and ZERO pain, lumps or bruising.

If you’re willing to try it again (unlikely), I’d highly recommend this approach.

Like I said, been there.


#13

Yep, 200mg/ml is too much for primo. 100 is the go.